Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What are the initial signs of pregnancy ?

I was with my ex for 5 years, and having unprotected sex but for the last 2 years of our relationship i was on the depo shot. I thought that i couldnt get pregnant . Now i am not currently using any birth control , and i am with a new guy that i have been with for about 2 1/2 months and we have unprotected sex. I am having pregnancy symptoms such as Fatigue , Nausea , Sensetive to smells, Light cramping, Head aches here and there, bit moody, ETC.. i was just curious if i can really get pregnant and that maybe my ex just couldnt get me pregnant and that maybe my new guy has got me pregnant?
Asked On : Sat, 28 Apr 2012
Answers:  4 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hi there.

There are no specific and sure symptoms of pregnancy. Most accurate will be absence of the period or delay of periods. Even nausea, headache, increased sensitivity to smell, cramping sensation, bloating can be seen in Pre-menstrual syndrome or PMS. If your period comes in a few days then it is not pregnancy but PMS. Kindly note if your periods have been delayed.

Kindly perform safe sex using condom or regular birth control for avoiding unwanted pregnancy and it's complications.

Wishing good health.


Answered: Sat, 28 Apr 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response
Welcome to HCM,
Depo shot is an effective way of birth control, if taken regularly as per schedule. You have not mentioned the date on which last injection of depo shot was given to you. Chances of pregnancy depends upon the duration of not using any contraception method. You should get pregnancy test done, and consult a Gynaecologist. In future avoid unprotected sex. Ask your sexual partner to use condom, which will protect you from transfer of any infection also.
Wish you good health,
Answered: Sat, 28 Apr 2012
I find this answer helpful
General & Family Physician Dr. Vaibhav Agarwal's  Response
Welcome to Health CAre MAgic
We are pleased to help you , as per the history provided by you here are some points regarding the contraceptive used by you .

1. Depo shot is a birth control method for women.
2. It is made up of a hormone similar to progesterone and is given as an injection by a doctor into the woman's arm or buttocks.
3. Each shot provides protection against pregnancy for up to 14 weeks, but the shot must be received once every 12 weeks to remain fully protected.
4. Depo-Shot is 99% effective in preventing pregnancy.

Side effects are as follows :
1. Irregular menstrual periods, or no periods at all
2. Headaches
3. Nervousness
4. Depression
5. Dizziness
6. Acne
7. Changes in appetite
8. Weight gain
9. Excessive growth of facial and body hair
10. Hair loss
11. Loss of bone mineral density

As far as your case is considered first of all go for a urine pregnancy test (UPT) take a kit from any medical shop nearby read the instructions provided by the manufacturer and accordingly perform the test , this will clear your mind regarding what to do next ? as far as your history is concerned there are high possibility of you being pregnant .
As far as your ex or present partner is concerned it is highly difficult to comment about the potency of them until semen analysis is done on either of them one cannot comment on weather they are capable of making you pregnant or not .
Answered: Sat, 28 Apr 2012
I find this answer helpful
General & Family Physician Dr. Sairajesh Koonamsetty's  Response
Welcome to Health Care magic.

All the symptoms you have mentioned may be seen in pregnancy. But they are not sure signs of pregnancy.

Fatigue, nausea, light cramping etc can be caused due to exhaustion or electrolyte disturbance. If we can list out the possiblities based on the symptoms it would be lengthy.

If you really think that you could be pregnant, then please perform Urine pregnancy test ( the kits are freely available in the market and can be performed at home).

Coming to that last part of your question. Yes the new guy has got you pregnant ( Only if the test turns positive. I can not comment much on your ex as this juncture. Your might possibly true but it is 100% true.

In case if your pregnancy test turns out to be negative , then see a physician and take medicines accordingly.

If you want to conceive ( in case of negative test), please get tested for hormonal deficiencies if any and get treated accordingly.

I wish you all very best and hope you have a healthy life

Take Care

Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor